MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-411UR
Medical Device Problem Code Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for investigation.Therefore, the reported phenomenon and condition of the device could not be confirmed.Since the lot number and delivery date of the subject device were unknown, the dhr for over the past year prior to the date of occurrence was inspected.No abnormalities detected in the dhr of the following items which relate to the reported phenomenon.Dc resistance and operation of the device.The subject device could not be confirmed, and dhr presented no abnormalities.Therefore, the exact cause of the reported phenomenon could not be determined.A likely cause of the reported phenomenon might be the following: the connection between the plug and a cord, or a cord and the electrosurgical unit was insufficient.The condition of the bleeding area indicates that the area possibly contains high moisture content.Therefore, the high frequency current density has decreased.The instruction manual contains the following descriptions, and it warns against this event.Be sure to check the output power of the electrosurgical unit before use.If the unit is used without prior output setting, perforation, bleeding or mucous membrane damage may result.Aspirate fluids such as mucus that adhere to the tube and body cavity tissue.Patient injury such as perforation, bleeding, mucous membrane damage and thermal injury of tissue could result if output is activated with these fluids adhering.Always operate the electrosurgical unit at the minimum output level and for the minimum time necessary to successfully complete the procedures.Excessive output level and time may result in patient injury, such as perforation, bleeding or mucous membrane damage.Pulling the tissue when applying the current.This could cause patient injury such as perforations and/or bleeding.When necessary, provide treatments to prevent perforations or bleeding from occurring after the procedure.Ensure that postoperative follow-ups are performed, and confirm that no abnormalities are found in the patient.
 
Event or Problem Description
The customer reported, ¿we have experienced problems with the coagrasper, lack of current when applied to a vessel.In one situation the product worked on another erbe unit.In another situation the product did not work on 2 different erbe units.(unfortunately lot numbers were not kept) bio serve have confirmed correct erbe settings.¿ olympus medical systems corp.(omsc) was informed on (b)(6) 2021 that they had a case last week where a patient needed admission as the coagraspers were not working.It was a large polyp that bled on the first cut.Clipping it distorts the base and they wouldn¿t have been able to get the rest off.They kept the patient in a position that gravity would drain the blood away from the defect so they could keep resecting the polyp.The surgeon clipped it post polypectomy, but it had bled for over an hour at that point so the patient was admitted overnight.The patient was fine in the end but if coagraspers could be work, the surgeon could have stopped it straight away.The patient had a loopy sigmoid which made the procedure difficult as pulling back to where the polyp was often meant the loop reformed and the scope slipped back.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to correct and update the following fields: b1, b2, d8, d10, e3, h6.G3 - the aware date for the initial report is (b)(6) 2022.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12148520
Report Number8010047-2021-08698
Device Sequence Number4827171
Product Code KNS
UDI-Device Identifier04953170251542
UDI-Public04953170251542
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberFD-411UR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE, UNKNOWN SERIAL.
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown